Alert archive / California / Wind Advisories in 2013
Wind Advisory 43, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 19, 2013, 8:27 PM PDT for Los Angeles County, California. It took effect at May 20, 2013, 4:00 AM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2013, 8:27 PM PDT (03:27 UTC)
- In effect from
- May 20, 2013, 4:00 AM PDT
- Expired
- May 20, 2013, 12:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 3.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
339 WWUS76 KLOX 200327 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 827 PM PDT SUN MAY 19 2013 CAZ053-054-088-201130- /O.NEW.KLOX.WI.Y.0043.130520T1100Z-130520T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...SANTA CLARITA...NEWHALL...VALENCIA 827 PM PDT SUN MAY 19 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO NOON PDT MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS AND THE SANTA CLARITA VALLEY. THIS ADVISORY IS IN EFFECT FROM 4 AM TO NOON PDT MONDAY. * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL DEVELOP EARLY MONDAY MORNING AND PERSIST THROUGH MIDDAY. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AS GUSTY CROSS WINDS MAY DEVELOP ON AREA ROADWAYS...SUCH AS INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ HALL/KJ
2 follow-up statements
518 WWUS76 KLOX 201055 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 355 AM PDT MON MAY 20 2013 CAZ053-054-088-201900- /O.CON.KLOX.WI.Y.0043.130520T1100Z-130520T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...SANTA CLARITA...NEWHALL...VALENCIA 355 AM PDT MON MAY 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS AND TIMING...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS BETWEEN 40 AND 45 MPH WILL DEVELOP THIS MORNING AND PERSIST THROUGH MIDDAY. * IMPACTS...STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AS GUSTY CROSS WINDS MAY DEVELOP ON AREA ROADWAYS...SUCH AS INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE VALLEYS MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. A WIND ADVISORY FOR THE MOUNTAINS MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. && $$ ASR/DB
157 WWUS76 KLOX 201902 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1202 PM PDT MON MAY 20 2013 CAZ053-054-088-202015- /O.EXP.KLOX.WI.Y.0043.000000T0000Z-130520T1900Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG...SANTA CLARITA...NEWHALL...VALENCIA 1202 PM PDT MON MAY 20 2013 ...WIND ADVISORY HAS EXPIRED... SANTA ANA WINDS ARE BEGINNING TO DIMINISH...HOWEVER ISOLATED GUSTS UP TO 45 MPH ARE POSSIBLE IN FAVORED AREAS THROUGH EARLY AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 19, 4:50 PM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 19, 4:50 PM PDT, 3 hours 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 450 PM PDT SUN MAY 19 2013 UPDATED AVIATION DISCUSSION .SYNOPSIS... GUSTY NORTH WINDS ARE POSSIBLE THROUGH MONDAY MORNING FOR THE MOUNTAIN AREAS. WARMING IS EXPECTED THROUGH MONDAY AS A RIDGE OF HIGH PRESSURE BUILDS AND WEAK OFFSHORE FLOW DEVELOPS. AN INCREASE IN NIGHT THROUGH MORNING LOW CLOUDS AND FOG...ALONG WITH A COOLING TREND IS THEN EXPECTED TUESDAY AND BEYOND AS LOW PRESSURE TO THE NORTH INCREASES ONSHORE FLOW. COOL WEATHER AND PARTLY TO MOSTLY CLOUDY CONDITIONS WILL LIKELY CONTINUE INTO NEXT WEEKEND. && .SHORT TERM (TODAY-WED)... AN UPPER LEVEL RIDGE IS MOVING INTO THE PACIFIC NORTHWEST...AND WILL CONTINUE TO SHIFT ONSHORE OVERNIGHT. AT THE SURFACE...HIGH PRESSURE OVER THE WATERS AND LOW PRESSURE OVER FAR INLAND SE CALIFORNIA IS PRODUCING WEAK TO LOCALLY MODERATE ONSHORE FLOW ACROSS THE AREA THIS AFTERNOON. AS THE UPPER RIDGE SHIFTS ONSHORE OVER THE WEST COAST...SURFACE HIGH PRESSURE WILL BEGIN TO BUILD INTO THE GREAT BASIN. THIS WILL PRODUCE GUSTY NORTHWEST TO NORTH WINDS OVER THE AREA IN THE EVENING...WITH OFFSHORE FLOW DEVELOPING LATE TONIGHT INTO MONDAY MORNING. THE NORTHWEST TO NORTH WINDS WILL AFFECT PORTIONS OF SBA COUNTY AND THE INTERIOR MOUNTAINS OF LA AND VTA COUNTIES...WITH GUSTS GENERALLY 30 TO 35 MPH. AS THE SURFACE HIGH STRENGTHENS OVER NEVADA AND THERMAL LOW PRESSURE SHIFTS TO THE COAST...OFFSHORE WINDS WILL BEGIN TO DEVELOP OVER THE AREA AROUND DAYBREAK. WITH FAIRLY WEAK OFFSHORE GRADIENTS FORECAST BY THE WRF AND WEAK UPPER SUPPORT...THIS EVENT IS EXPECTED TO REMAIN JUST BELOW ADVISORY LEVEL. EXPECT WIND GUSTS UP TO 40 MPH IN THE MOUNTAINS WITH LOCAL GUSTS TO 35 MPH IN FAVORED VALLEYS SUCH AS SANTA CLARITA AND THE EASTERN VTA VALLEYS. EXPECT TO SEE WINDS SUBSIDE RAPIDLY BY LATE MORNING. THE BUILDING RIDGE ALOFT WILL RESULT IN MINIMAL MARINE LAYER DEVELOPMENT TONIGHT...WITH LOW CLOUDS AND FOG LIMITED TO THE PALOS VERDES PENINSULA. THE COMBINATION OF OFFSHORE FLOW AND HIGH PRESSURE ALOFT WILL MAKE MONDAY THE WARMEST DAY OF THE COMING WEEK WITH 70S WIDESPREAD ALONG THE COAST AND 80S TO LOWER 90S INLAND. A DEEP UPPER LOW WILL BEGIN TO MOVE SOUTH ALONG THE EASTERN GULF OF ALASKA MONDAY INTO TUESDAY. FOR SOUTHWEST CALIFORNIA...WINDS WILL SHIFT BACK TO ONSHORE ALLOWING A MORE WIDESPREAD MARINE LAYER TO FORM MONDAY NIGHT. THE NAM12 SHOWS A COASTAL EDDY FORMING NEAR CATALINA ISLAND BUT HEIGHTS ALOFT WILL STILL BE HIGH ENOUGH TO KEEP THE MARINE LAYER SHALLOW...SO THAT LOW CLOUDS AND FOG WILL LIKELY BE LIMITED TO NEAR-COASTAL AREAS. THE UPPER CLOSED LOW WILL CONTINUE TO SINK SOUTH ALONG THE WEST COAST TUESDAY INTO WEDNESDAY...RESULTING IN A COOLING TREND AND A DEEPENING MARINE LAYER FOR SW CALIFORNIA. BY TUESDAY NIGHT MARINE LAYER CLOUDS SHOULD ADVANCE INLAND THROUGH ALL BUT THE MOST INTERIOR VALLEYS...AND WEDNESDAY'S HIGHS WILL BE CAPPED NEAR 80 DEGREES. .LONG TERM (THU-SUN)... THE MEDIUM RANGE MODELS AGREE FAIRLY WELL IN PLACING THE CLOSED UPPER LOW OVER OREGON EARLY THURSDAY...WHERE IT IS FORECAST TO REMAIN NEARLY STATIONARY INTO FRIDAY. THE PROXIMITY OF THE UPPER CLOSED LOW WILL PRODUCE CYCLONIC CURVATURE ALOFT AND ONSHORE FLOW OVER THE CALIFORNIA COAST. THIS SCENARIO WILL CREATE A DEEP MARINE LAYER OVER SOUTHWEST CALIFORNIA...WITH LOW CLOUDS MOVING WELL INLAND TO THE INTERIOR VALLEYS THURSDAY AND FRIDAY NIGHTS. THE UPPER LOW IS FORECAST TO LIFT NORTHEAST OUT OF THE AREA LATE FRIDAY INTO SATURDAY AS AN UPPER TROUGH FORMS ALONG THE CALIFORNIA COAST. THIS SCENARIO WILL LIKELY PRODUCE LITTLE CHANGE THROUGH LATE IN THE EXTENDED...WITH A DEEP MARINE LAYER AND EXTENSIVE LOW CLOUDS FORMING EACH NIGHT TO MORNING PERIOD...ALONG WITH LOWER THAN NORMAL DAYTIME HIGH TEMPERATURES. && .AVIATION...19/2350Z. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A CHANCE OF LIFR TO IFR CONDITIONS AT LOS ANGELES COUNTY COAST AND CENTRAL COAST TERMINALS BETWEEN 08Z AND 16Z. PERIOD OF MODERATE TO STRONG WIND SHEAR AND TURBULENCE ARE POSSIBLE AT KSBA THROUGH 08Z AND VENTURA COUNTY TERMINALS BETWEEN 10Z AND 18Z. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A 30 PERCENT CHANCE OF LIFR TO IFR CONDITIONS. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH A 20 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE BETWEEN 10Z AND 16Z. && .FIRE WEATHER... GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE TO BRING LOWERING HUMIDITIES AND ELEVATED FIRE DANGER THROUGH THIS EVENING ACROSS THE MOUNTAINS...ANTELOPE VALLEY...SANTA CLARITA VALLEY...AND SBA SOUTH COAST. THESE AREAS WILL GENERALLY SEE GUSTS IN THE 30 TO 40 MPH RANGE. ALREADY SEEING HUMIDITIES LOWERING TO AROUND 10 PERCENT THIS AFTERNOON ACROSS THE SANTA CLARITA VALLEY...ALONG WITH TEMPERATURES CLIMBING INTO THE LOWER 90S. BY LATE TONIGHT AND MONDAY...SURFACE HIGH PRESSURE BUILDS INTO THE GREAT BASIN...SETTING THE STAGE FOR A BRIEF OFFSHORE WIND EVENT FOR THE REGION. THE PROJECTED LAX-DAGGETT GRADIENT IS ONLY EXPECTED TO BE AROUND -1.5 MB...WITH SOME UPPER LEVEL WIND SUPPORT. OFFSHORE WINDS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS LATE TONIGHT...THEN DESCEND INTO THE VALLEYS ON MONDAY MORNING. AT THIS TIME...WIND GUSTS IN THE 35 TO 40 MPH RANGE CAN BE EXPECTED IN THE MOUNTAINS ON MONDAY MORNING...WITH GUSTS IN THE 25 TO 35 MPH RANGE ACROSS THE VALLEYS (MAINLY SANTA CLARITA AND EASTERN VENTURA VALLEYS). THERE WILL LIKELY BE WIDESPREAD HUMIDITIES BETWEEN 10 AND 15 PERCENT ON MONDAY ACROSS THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTIES...WITH ISOLATED SINGLE DIGIT READINGS LIKELY. WHILE THIS OFFSHORE WIND EVENT DOES NOT APPEAR TO BE STRONG ENOUGH OR HAVE SUFFICIENT DURATION TO WARRANT A RED FLAG WARNING...THERE WILL BE ELEVATED FIRE DANGER ACROSS THE MOUNTAINS AND VALLEYS ON MONDAY...ESPECIALLY CONSIDERING THE VERY DRY FUELS FOR THIS TIME OF YEAR. THE OFFSHORE WINDS ARE EXPECTED TO DIMINISH FAIRLY RAPIDLY ON MONDAY AFTERNOON...WITH ONSHORE WINDS GRADUALLY SPREADING ACROSS COASTAL AND VALLEY AREAS THROUGH THE AFTERNOON AND EVENING HOURS. && .MARINE...A THERMAL TROUGH OF LOW PRESSURE WILL INTENSIFY NEAR SHORE WHILE HIGH PRESSURE PERSISTS OVER THE EASTERN PACIFIC THROUGH EARLY MONDAY AND A GALE WARNING IS IN EFFECT OVER THE OUTER WATERS FROM SAN CLEMENTE ISLAND TO POINT PIEDRAS BLANCAS AND INCLUDING THE INNER WATERS FROM POINT PIEDRAS BLANCAS TO POINT SAL THROUGH LATE TONIGHT. THE RIDGE OF HIGH PRESSURE OVER THE EASTERN PACIFIC WILL WEAKEN MONDAY. A TROUGH OF LOW PRESSURE IS THEN EXPECTED TO MOVE SOUTHEAST OVER THE OFFSHORE AND COASTAL WATERS EARLY TUESDAY THROUGH EARLY WEDNESDAY WHILE A RIDGE OF HIGH PRESSURE STRENGTHENS OVER THE EASTERN PACIFIC. NORTHWEST WINDS WILL LIKELY INCREASE NEAR SHORE NORTH OF POINT CONCEPTION AND OVER THE OUTER WATERS SOUTH OF POINT CONCEPTION TUESDAY EVENING THROUGH WEDNESDAY. A GALE WATCH WILL BE ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...SMITH AVIATION...HALL SYNOPSIS...SWEET MARINE...30 FIRE WEATHER...GOMBERG WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, May 19, 3:15 PM PDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 315 PM PDT SUN MAY 19 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-201300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 315 PM PDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT MARINERS WILL FACE HAZARDOUS GALE FORCE WIND GUSTS ACROSS THE OUTER COASTAL WATERS AND THE NEAR-SHORE WATERS NORTH OF POINT CONCEPTION THROUGH LATE TONIGHT. GUSTY NORTHWEST TO NORTH WINDS WITH GUSTS UP TO 35 KNOTS WILL AFFECT PORTIONS OF THE SANTA BARBARA SOUTH COAST...AND THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS EVENING. * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY WEAK TO LOCALLY MODERATE OFFSHORE WINDS WILL DEVELOP EARLY MONDAY MORNING OVER THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS...WITH WIND GUSTS UP TO 40 MPH. LOCAL GUSTS TO 35 MPH WILL AFFECT THE SANTA CLARITA VALLEY AND THE EASTERN VENTURA VALLEYS. THE GUSTY WINDS WILL CONTINUE THROUGH LATE MONDAY MORNING. INCREASING NORTHWEST WINDS ARE EXPECTED OVER THE NEAR SHORE COASTAL WATERS NORTH OF POINT CONCEPTION AND THE OUTER WATERS SOUTH OF POINT CONCEPTION TUESDAY EVENING THROUGH WEDNESDAY. WINDS ARE EXPECTED TO RISE TO GALE FORCE...GENERATING LOCALLY STEEP SEAS WITH WAVE HEIGHTS RANGING FROM 17 TO 19 FEET. WEST EXPOSED FACING HARBORS...BAYS...AND INLETS MAY BE AFFECTED BY LARGER THAN NORMAL SHORT PERIOD NORTHWEST SEAS WEDNESDAY THROUGH THURSDAY. NEAR-SHORE AREAS WILL ALSO LIKELY EXPERIENCE A HIGH RISK OF RIP CURRENTS. WEST TO NORTHWEST WIND GUSTS UP TO 40 KNOTS ARE POSSIBLE ALONG THE SANTA BARBARA SOUTH COAST AND THE CENTRAL COAST REGION TUESDAY NIGHT. THE WINDY CONDITIONS MAY CONTINUE THROUGH THURSDAY. * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMITH
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:35 AM PDT | Gale Watch | LOX | 11 hr | |
| May 20, 3:35 AM PDT | Small Craft Advisory | LOX | 35 hr | |
| May 20, 2:30 PM PDT | Gale Warning | LOX | 4 days |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.